advertisement
Question
Posted by: Lisa | 2010/02/22

Weightgain after ceasing use of depo provera shot.

I am 34 year old woman with a 4year old. Was on depo for 3yrs and stopped use in Oct last year. I never gained weight when I started using it, but have gained excessively now that I have stopped using it. I am exercising and on a low GI diet, but it doesn''t seem to help. Is it possible that a hormone imbalance can cause this weight gain?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Lisa
Hormone imbalances and taking female hormones can have an influence on weight gain or weightloss depending on how the individual woman reacts. You may suffer from insulin resistance, an underactive thyroid or a lack of female hormones. I would suggest that you discuss this problem with your medical dr or gynae so that they can do tests to see if one or more of your hormones are unbalanced. If you do suffer from insulin resistance which is also associated with polycystic ovarian syndrome (PCOS) then it is necessary to use a low-fat, low-GI diet prescribed by a dietitian.
I hope you can pinpoint what is preventing you from losing weight.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/02/23

Dear Lisa
Hormone imbalances and taking female hormones can have an influence on weight gain or weightloss depending on how the individual woman reacts. You may suffer from insulin resistance, an underactive thyroid or a lack of female hormones. I would suggest that you discuss this problem with your medical dr or gynae so that they can do tests to see if one or more of your hormones are unbalanced. If you do suffer from insulin resistance which is also associated with polycystic ovarian syndrome (PCOS) then it is necessary to use a low-fat, low-GI diet prescribed by a dietitian.
I hope you can pinpoint what is preventing you from losing weight.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement